MAUDE Adverse Event Report: ARTHREX, INC. 10.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 10.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 10.5 MM FLIP CUTTER II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that patient underwent an acl procedure on (b)(6) 2019 where a flipcutter, ar-1204af-105, was used.During retro-drilling of the femoral tunnel, the cutter broke off.The cutter was unable to be retrieved and the patient was scheduled for a second surgery to have the cutter removed.The patient underwent a second surgery on (b)(6) 2019 and had the cutter removed with no incident.Additional information requested.Additional information provided (b)(6) 2019: the facility discarded both parts of the flipcutter after the case and no x-rays were taken.

Brand Name
10.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8734620
Report Number1220246-2019-01164
Device Sequence Number2572450
Product Code HWE
UDI-Device Identifier00888867004122
UDI-Public00888867004122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number10.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-105
Device Lot Number815983988
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;